MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL
Model Number M006180156090
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an contour ureteral stent was used during a ureteral stent implantation procedure in the urinary tract, performed on (b)(6) 2022.During the procedure, when the stent was pushed into the guidewire, the stent became buckled/accordioned and resistance was observed.Another contour ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0406 captures the reportable code of stent buckled material.Block h10: the returned contour vl ureteral stent was analyzed, and a visual evaluation noted that the bladder pig tail was buckled.Moreover, under magnification, it was observed that the tip was torn and stretched.A functional evaluation noted that a mandrel 0.038" was loaded into the device and no resistance was felt.No other issues with the device were noted.The reported event was confirmed.According to product analysis, the device found with the bladder pig tail buckled accordion, moreover, the tip was found torn and stretched.It is possible that operational factors, such as the force used when the stent is pushed up with the pusher/positioner over the guidewire or when the stent was used, excess of force applied during it used could cause the found issues.Consequently, affect the performance of the device.Therefore, adverse event related to procedure is selected as the probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an contour ureteral stent was used during a ureteral stent implantation procedure in the urinary tract, performed on (b)(6)2022.During the procedure, when the stent was pushed into the guidewire, the stent became buckled/accordioned and resistance was observed.Another contour ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.

Brand Name
CONTOUR VL
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14077497
Report Number3005099803-2022-01792
Device Sequence Number2121786
Product Code FAD
UDI-Device Identifier08714729423829
UDI-Public08714729423829
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model NumberM006180156090
Device Catalogue Number180-156-09
Device Lot Number0028831506
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown